The Diabetes Forum Support Community For Diabetics Online banner

1 - 13 of 13 Posts

·
Registered
Joined
·
158 Posts
Discussion Starter #1
Iam a 25yr old type 1 diabetic and i have a 67 yr old recently diagnosed daughter(3 days).I have a big blotch on my hand of my skin than suddenly turned the color of a caucasion.When I asked my dr about this she said she had never seen this and made a joke about me pulling a micheal jackson.should i be concerned:confused:
 

·
Registered
Joined
·
460 Posts
I found this on the interweb... http://en.wikipedia.org/wiki/Vitiligo :confused:



Vitiligo (pronounced /ˌvɪtɨˈlaɪɡoʊ/) is a chronic disorder that causes depigmentation of patches of skin. It occurs when melanocytes, the cells responsible for skin pigmentation, die or are unable to function. The cause of Vitiligo is unknown, but research suggests that is may arise from autoimmune, genetic, oxidative stress, neural, or viral causes. The incidence worldwide is less than 1%.
 

·
Registered
Joined
·
633 Posts
Other than being unsightly it is not dangerous what so ever. Since you are type 1 it is more than likely caused by an autpimune attack on your skins pigmentation cells.
 

·
Registered
Joined
·
45 Posts
I have a friend whose child has recently been diagnosed with vitiligo. The doctor warned against sun exposure as the pale skin is much more sun sensitive. They started him on several different vitamins which they feel with slow the progression.

I'd absolutely want a doctor to take a look at it.
 

·
Registered
Joined
·
158 Posts
Discussion Starter #5
i did but all she said she had never say it.
 

·
Registered
Joined
·
158 Posts
Discussion Starter #6
oh wow.thats what mine sorta look like.
 

·
Registered
Joined
·
158 Posts
Discussion Starter #8
same to u deafmack
 

·
Registered
Joined
·
21 Posts
Re skin pigmentation: Since I have started injections (Levemir 72 units daily) I have developed a rash of tiny red pinprick spots over my midriff. They fade away - until the next time. Is this a common thing? I am Type 2 and on insulin since April 2010.
MAUREEN
 

·
Registered
Joined
·
5,911 Posts
Vitiligo is autoimmune in nature, and can be associated with T1D ... or LADA ... an endocrinologist or immunologist might be more knowledgeable about this.

I just found this abstract in PubMed and remembered your post:

Med Klin (Munich). 2010 Jul;105(7):485-93.
[Autoimmune thyroiditis (Hashimoto's thyroiditis): current diagnostics and therapy]

[Article in German]

Fink H, Hintze G.

Medizinische Klinik, Asklepios Klinik Bad Oldesloe, Bad Oldesloe, Germany. [email protected]
Abstract

Hashimoto's thyroiditis is a common autoimmune thyroid disease with preference of female gender. The chronic thyroiditis is characterized by autoantibodies against thyroid peroxidase and thyroglobulin. With manifestation, there is often a subclinical hypothyroidism that finally progresses to a persistent hypothyroidism with typical clinical symptoms and the need of hormonal substitution in succession of the lymphocytic infiltration of the thyroid. The ultrasound of the thyroid shows a hypoechogenic and inhomogeneous parenchyma. Autoimmune thyroiditis is frequently associated with autoimmune disease of other organs, such as vitiligo, Addison's disease, diabetes mellitus type 1, often in the sense of polyglandular syndrome 2.
 

·
Registered
Joined
·
221 Posts
Re skin pigmentation: Since I have started injections (Levemir 72 units daily) I have developed a rash of tiny red pinprick spots over my midriff. They fade away - until the next time. Is this a common thing? I am Type 2 and on insulin since April 2010.
MAUREEN
That sounds like an allergy to something in the insulin. It may not be the insulin itself but a chemical used with the making of the insulin itself. I would tell your doctor about the reaction you are getting from the insulin.
 

·
Registered
Joined
·
24 Posts
Actually strange you should mention this because I have it too and just thought it was a natural part of aging. I've been a type 1 diabetic for 38 yrs. It affects every cell in your body I'm afraid and causes all sorts of strange things. It does affect the skin so if you are worried, see your dr. They are probably tiny blood vessels come to the surface
 

·
Registered
Joined
·
21 Posts
To Shortaphrodite

Thank you for both your posts, on Skin pigmentation and Dental problems.
I've become self-obsessed since starting on insulin. So many problems, not necessarily major, but causing anxiety. I am a young 77, and have been such an active, outgoing woman with many interests - yet can't get away from my health difficulties, which are NOTHING compared with others on this forum!
Maureen
 
1 - 13 of 13 Posts
Top